2018, Number 1
Rev Cubana Pediatr 2018; 90 (1)
Acosta TJ, Consuegra OA, Rivera KC, Rodríguez GO
PDF size: 82.63 Kb.
ABSTRACTIntroduction: the presence of tears with blood -or haemolacria- is an uncommon event in clinical practice which has been defined in several different manners in medical literature. The causes giving rise to this sign are many, ranging from local disorders in the eyeball to systemic diseases, alongside those brought about by artificial agents and others. On occasion it has not been possible to determine its etiology.
Case presentation: a mulatto 16-year-old female adolescent was referred by the polyclinic in her health area to the Pediatric University Hospital in the municipality of Cerro with bloody tears and epistaxis accompanied by headaches and cramp in her lower limbs. The patient stated she had suffered from an acquired immunodeficiency syndrome since the age of 13. During her stay in hospital two episodes of haemolacria with epistaxis could be observed. The complementary tests performed to diagnose some other coagulation disorder, local condition or non-communicable systemic disease were all normal. Treatment with antiretrovirals was indicated for her underlying disease. The possible physiopathology of the phenomenon was explained.
Conclusions: the cause of the condition discussed in the present communication is still to be determined. This is the first pediatric case of haemolacria reported in Cuba.